Alert archive / Ohio / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Charleston, WV

February 10, 2008Morgan County, Perry County, Ohio

NWS Charleston, WV issued this wind chill advisory at Feb 10, 2008, 4:01 AM EST for Morgan County, Perry County, Ohio. It took effect at Feb 10, 2008, 11:01 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2008, 4:01 AM EST (09:01 UTC)
In effect from
Feb 10, 2008, 11:01 AM EST
Expired
Feb 11, 2008, 10:25 AM EST
In force
23 hr
Issued by
NWS Charleston, WV

Counties Morgan County, OH, Perry County, OH

The radar

The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1778 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 100901
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
401 AM EST SUN FEB 10 2008

OHZ066-067-101715-
/O.NEW.KRLX.WC.Y.0002.080211T0200Z-080211T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
401 AM EST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
7 AM MONDAY.

ARCTIC AIR AND BLUSTERY WINDS WILL CREATE WIND CHILL VALUES AROUND
-10 DEGREES TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE WIND CHILLS BETWEEN -10 TO -20 DEGREES. THIS COULD
RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

$$
6 follow-up statements
000 
WWUS41 KRLX 101601
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1101 AM EST SUN FEB 10 2008

WVZ038-046-047-110015-
/O.EXA.KRLX.WC.Y.0002.080211T0200Z-080211T1200Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
1101 AM EST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
7 AM EST MONDAY. 

ARCTIC AIR AND BLUSTERY WINDS WILL CREATE WIND CHILL VALUES
AROUND OF -10 TO -20 DEGREES BELOW ZERO TONIGHT...COLDEST AT 
HIGHER ELEVATIONS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE WIND CHILLS BETWEEN -10 TO -20 DEGREES. THIS
COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

$$

OHZ066-067-110015-
/O.CON.KRLX.WC.Y.0002.080211T0200Z-080211T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
1101 AM EST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 7 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
7 AM EST MONDAY. 

ARCTIC AIR AND BLUSTERY WINDS CAUSE WIND CHILL VALUES TO REACH AROUND
-10 DEGREES TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE WIND CHILLS BETWEEN -10 TO -20 DEGREES. THIS
COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 102007
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EST SUN FEB 10 2008

OHZ066-067-WVZ038-046-047-110415-
/O.CON.KRLX.WC.Y.0002.080211T0200Z-080211T1200Z/
PERRY-MORGAN-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...WEBSTER SPRINGS...
MARLINTON...ELKINS
307 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 7 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
7 AM EST MONDAY. 

ARCTIC AIR AND BLUSTERY WINDS CAUSE WIND CHILL VALUES TO REACH
AROUND -10 DEGREES TONIGHT OVER PARTS OF SOUTHEAST OHIO. IN THE
NORTHERN MOUNTAINS OF WEST VIRGINIA...WIND CHILLS WILL GENERALLY
BE BETWEEN -10 DEGREES AND -20 DEGREES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE WIND CHILLS BETWEEN -10 TO -20 DEGREES. THIS
COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 110213
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EST SUN FEB 10 2008

OHZ066-067-WVZ038-046-047-111015-
/O.CON.KRLX.WC.Y.0002.000000T0000Z-080211T1200Z/
PERRY-MORGAN-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...WEBSTER SPRINGS...
MARLINTON...ELKINS
913 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

ARCTIC AIR AND SOME LINGERING WIND WILL CAUSE WIND CHILL VALUES
TO REACH AROUND MINUS 10 DEGREES OVERNIGHT FOR MORGAN AND PERRY
COUNTIES IN SOUTHEAST OHIO. IN THE CENTRAL MOUNTAINS OF WEST
VIRGINIA...WIND CHILLS WILL ALSO BE AROUND MINUS 10 DEGREES
DURING THE LATE NIGHT HOURS...WITH MINUS 20 ABOVE 3000 FEET.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE WIND CHILLS OF MINUS 10 OR COLDER. THIS COULD
RESULT IN FROST BITE...AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES. IF DRIVING...BE PREPARED FOR EMERGENCIES...DO NOT
ASSUME YOU WILL ALWAYS HAVE A WARM VEHICLE.

$$

KTB
000 
WWUS41 KRLX 110938
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
438 AM EST MON FEB 11 2008

OHZ066-067-111745-
/O.NEW.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/
/O.EXT.KRLX.WC.Y.0002.000000T0000Z-080211T1400Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
438 AM EST MON FEB 11 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 12 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 12 PM EST
TUESDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST
THIS MORNING. 

ARCTIC AIR AND SOME LINGERING WIND WILL CAUSE WIND CHILL VALUES
TO REACH AROUND MINUS 10 DEGREES EARLY THIS MORNING.

A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL
BRING SNOW THAT WILL ACCUMULATE 1 TO 3 INCHES BY DAWN TUESDAY. THE
SNOW COULD ACCUMULATE ANOTHER INCH OR SO TUESDAY MORNING BEFORE
CHANGING TO FREEZING RAIN. A LIGHT COATING OF ICE IS POSSIBLE
TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL RAIN BY NOON
TUESDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE WIND CHILLS OF MINUS 10 OR COLDER. THIS COULD
RESULT IN FROST BITE...AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES. IF DRIVING...BE PREPARED FOR EMERGENCIES...DO NOT
ASSUME YOU WILL ALWAYS HAVE A WARM VEHICLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ101>103-OHZ075-076-083>087-WVZ006>011-014-016>020-029>031-
111745-
/O.NEW.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/
GREENUP-CARTER-BOYD-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
IRONTON...SOUTH POINT...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
TEAYS VALLEY...HURRICANE...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT
438 AM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 12 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 12 PM EST
TUESDAY. 

A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL
BRING SNOW THAT WILL ACCUMULATE 1 TO 2 INCHES BY DAWN TUESDAY. THE
SNOW THEN CHANGE TO FREEZING RAIN. A LIGHT COATING OF ICE IS
LIKELY TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL RAIN
BY NOON TUESDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WVZ038-046-047-111600-
/O.EXT.KRLX.WC.Y.0002.000000T0000Z-080211T1600Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
438 AM EST MON FEB 11 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

ARCTIC AIR AND SOME LINGERING WIND WILL CAUSE WIND CHILL VALUES
TO REACH AROUND MINUS 10 DEGREES EARLY THIS MORNING...WITH MINUS
20 ABOVE 3000 FEET.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE WIND CHILLS OF MINUS 10 OR COLDER. THIS COULD
RESULT IN FROST BITE...AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR
A HAT AND GLOVES. IF DRIVING...BE PREPARED FOR EMERGENCIES...DO
NOT ASSUME YOU WILL ALWAYS HAVE A WARM VEHICLE.

$$

TRM
000 
WWUS41 KRLX 111321
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
821 AM EST MON FEB 11 2008

OHZ066-067-112130-
/O.CAN.KRLX.WC.Y.0002.000000T0000Z-080211T1400Z/
/O.CON.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
821 AM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM
EST TUESDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
CHILL ADVISORY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM
2 AM TO 12 PM EST TUESDAY. 

TEMPERATURES HAVE REACHED AROUND 9 DEGREES. WITH A WIND OF AROUND
5 MPH...WIND CHILL TEMPERATURES HAVE REACH AROUND ZERO DEGREES...ABOVE
WIND CHILL ADVISORY CRITERIA. THEREFORE...THE WIND CHILL ADVISORY
FOR PERRY AND MORGAN COUNTIES HAS BEEN ALLOWED TO EXPIRED.

A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL
BRING SNOW THAT WILL ACCUMULATE 1 TO 3 INCHES BY DAWN TUESDAY.
THE SNOW COULD ACCUMULATE ANOTHER INCH OR SO TUESDAY MORNING
BEFORE CHANGING TO FREEZING RAIN. A LIGHT COATING OF ICE IS
POSSIBLE TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL
RAIN BY NOON TUESDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ101>103-OHZ075-076-083>087-WVZ006>011-014-016>020-029>031-
112130-
/O.CON.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/
GREENUP-CARTER-BOYD-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
IRONTON...SOUTH POINT...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
TEAYS VALLEY...HURRICANE...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT
821 AM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM
EST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM
EST TUESDAY. 

A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL
BRING SNOW THAT WILL ACCUMULATE 1 TO 2 INCHES BY DAWN TUESDAY.
THE SNOW THEN CHANGE TO FREEZING RAIN. A LIGHT COATING OF ICE IS
LIKELY TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL RAIN
BY NOON TUESDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

WVZ038-046-047-111600-
/O.CON.KRLX.WC.Y.0002.000000T0000Z-080211T1600Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
821 AM EST MON FEB 11 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

ARCTIC AIR AND SOME LINGERING WIND WILL CAUSE WIND CHILL VALUES
TO REACH AROUND MINUS 10 DEGREES EARLY THIS MORNING...WITH MINUS
20 ABOVE 3000 FEET.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE WIND CHILLS OF MINUS 10 OR COLDER. THIS COULD
RESULT IN FROST BITE...AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR
A HAT AND GLOVES. IF DRIVING...BE PREPARED FOR EMERGENCIES...DO
NOT ASSUME YOU WILL ALWAYS HAVE A WARM VEHICLE.

$$
000 
WWUS41 KRLX 111525
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 AM EST MON FEB 11 2008

WVZ038-046-047-111630-
/O.CAN.KRLX.WC.Y.0002.000000T0000Z-080211T1600Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
1025 AM EST MON FEB 11 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AREA
BY MID MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN
CANCELLED.

$$

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-
029>031-112330-
/O.CON.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
GILMER-LEWIS-HARRISON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET...
MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT
1025 AM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM
EST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM
EST TUESDAY. 

TEMPERATURES HAVE REACHED AROUND 9 DEGREES. WITH A WIND OF AROUND
5 MPH...WIND CHILL TEMPERATURES HAVE REACH AROUND ZERO DEGREES...
ABOVE WIND CHILL ADVISORY CRITERIA. THEREFORE...THE WIND CHILL
ADVISORY FOR PERRY AND MORGAN COUNTIES HAS BEEN ALLOWED TO
EXPIRED.

A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL
BRING SNOW THAT WILL ACCUMULATE 1 TO 3 INCHES BY DAWN TUESDAY.
THE SNOW COULD ACCUMULATE ANOTHER INCH OR SO TUESDAY MORNING
BEFORE CHANGING TO FREEZING RAIN. A LIGHT COATING OF ICE IS
POSSIBLE TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL
RAIN BY NOON TUESDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:44 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 10, 12:44 AM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1244 AM EST SUN FEB 10 2008

.SYNOPSIS...
ARCTIC FRONT RACES ACROSS LATE TONIGHT...FOLLOWED BY STRONG WINDS
AND SNOW SHOWERS INTO SUNDAY. HIGH PRESSURE SETTLES IN SUNDAY
NIGHT AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STEEP LAPSE RATES CONTINUE TO ALLOW CONVECTIVE CLOUDS TO LINGER
AFTER SUNSET. MANY OF THE RETURNS ON THE 88D AT THIS TIME ARE LIKELY
VIRGA...GIVEN GOOD T/TD SPREADS...BUT SOME ARE REACHING THE GROUND.
PICKED UP A SPRINKLE HERE AT THE OFFICE.  THESE ARE FALLING OUT OF
HIGH-BASED SC OR LOW MID DECK.

ARCTIC BOUNDARY LOOKS TO BE THROUGH AN IND/EVV LINE AT THIS TIME.
STILL ON TRACK TO REACH WESTERN FRINGES OF CWA AROUND 05Z...AND BE
THROUGH AREA BY 11Z.  ADDED THE AFOREMENTIONED SPRINKLES TO THE
FORECAST FOR A FEW HOURS.  SLIGHTLY SLOWED POPS TO ACCOUNT FOR
FRONTAL TIMING. STILL DO NOT FORESEE A LOT OF PRECIP COVERAGE BEHIND
BOUNDARY...WITH NORTHERN MOUNTAIN COUNTIES SEEING THE MOST DUE TO
WEAK UPSLOPE. PRECIP CHANGEOVER TO SNOW IS NOT IMMEDIATE BEHIND
BOUNDARY...EXPECT THE TRANSITION TO BE COMPLETE BY 12Z.  NO CHANGE
TO WIND ADVISORY AT THIS TIME...ALTHOUGH IT WILL BE AFTER MIDNIGHT
BEFORE WINDS BECOME GUSTY AGAIN.  FORECASTED LOWS LOOK OKAY AND
RERAN HOURLY T CURVE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
STRONG COLD AIR ADVECTION AND GUSTY WINDS WILL BE THE MAIN ISSUE ON
SUNDAY...WHILE UPSLOPE SNOW SHOWERS WILL IMPACT PRIMARILY THE
NORTHERN WEST VIRGINIA MOUNTAINS WITH A MINOR ACCUMULATION.

MODELS CONTINUE TO SHOW 850MB WINDS OF 40-55 KNOTS IN WAKE OF
ARCTIC FRONT SUNDAY MORNING INTO EARLY AFTERNOON...AND STRONGER
FARTHER ALOFT. WITH STRONG COLD AIR ADVECTION AND EVENTUAL
SUNSHINE ALLOWING MORE EFFECTIVE MIXING WELL INTO AFTERNOON...I
EXTENDED WIND ADVISORY FOR WHOLE CWA TO 4 PM SUNDAY. ALSO...BEGAN
WIND ADVISORY AT 10 PM TONIGHT FOR ALL ZONES FOR SIMPLICITY...AND TO
BETTER COORDINATE WITH SURROUNDING OFFICES. HOWEVER...THE PEAK WINDS
DEFINITELY LOOK TO BE MORE TOWARDS MORNING.

MODELS WELL AGREED ON LOSS OF DEEP MOISTURE...AND WESTERLY FLOW
BEHIND ARCTIC FRONT THAT PASSES EARLY SUNDAY. ALSO...WITH COLDEST
CHUNK OF ARCTIC AIR...AND MAIN VORTICITY...PASSING NORTH OF THE
AREA...I EXPECT ONLY LIMITED UPSLOPE SNOW. SHOULD ONLY ADD UP TO A
TOTAL OF 1 TO 3 INCHES IN THE NORTHERN WV MOUNTAINS...LITTLE OR NONE
ELSEWHERE. LINGERING LOW LEVEL MOISTURE WILL KEEP DECK OF LOW CLOUDS
EARLY. HOWEVER...MIXING FROM STRONG COLD AIR ADVECTION SHOULD ALLOW
CLOUDS TO BREAK UP WEST TO EAST ACROSS THE LOWLANDS...FOLLOWED BY
CLEARING AREAWIDE SUNDAY NIGHT.

TEMPERATURES ARE LIKELY TO CONTINUE TO FALL FROM 12Z SUNDAY FOR MOST
OF CWA. GUIDANCE TEMPERATURES HAVE ACTUALLY TRENDED WARMER...WITH
SLIGHT DELAY IN FRONTAL PASSAGE COMPARED TO PREVIOUS THINKING.
HOWEVER...I STILL UNDERCUT GUIDANCE BECAUSE OF THE STRONG COLD AIR
ADVECTION THAT WILL BE UNDERWAY. IDEAL RADIATIONAL COOLING FOR
SUNDAY NIGHT AS HIGH PRESSURE PULLS OVERHEAD...SO I AGAIN UNDERCUT
GUIDANCE FOR LOW TEMPERATURES. WIND CHILL ADVISORY WILL BE LIKELY
FOR THE NORTHEAST MOUNTAIN ZONES SUNDAY EVENING...BUT SINCE IT IS
3RD PERIOD AND WE ALREADY HAVE ONGOING WIND ADVISORY...HAVE NOT
ISSUED THIS YET. HIGH PRESSURE MONDAY QUICKLY YIELDS TO INCREASING
HIGH CLOUDS AHEAD OF NEXT WARM FRONT...SO I EXPECT HIGH TEMPS MORE
REFLECTIVE OF THE COLDER MET GUIDANCE VERSUS THE MAV.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
NEVER TRUST A WARM FRONT.  TROUBLE BEGINS RIGHT OUT OF THE GATE.
WARM FRONTAL ZONE SETTING UP QUICKLY BY MONDAY EVENING.  HOW QUICKLY
THE WARM FRONT LIFTS NORTH IS THE DILEMMA LATE MONDAY NIGHT AND
TUESDAY MORNING.  THINKING IT WILL BE SLOWER THAN WE HAD 24 HOURS
AGO.  COULD SEE SOME ACCUMULATING SNOW STREAK IN MONDAY NIGHT.
AGAIN...THAT TIMING IS TOUGH SINCE THE LOW LEVEL WILL STILL BE SO
DRY...SO WHEN WILL IT REACH THE GROUND. CURRENTLY HAVE OVERRUNNING
BAND MOVING E INTO THE HEART OF WV AROUND CRW...WITH LOWER POPS
FURTHER S...SAY DOWN INTO SW VA.  OF COURSE...A SHIFT 50 TO 100
MILES COULD EASILY HAPPEN.

WILL INCLUDE A HAZARD FOR SNOW AND FREEZING RAIN OVERNIGHT MONDAY
NIGHT AND TUESDAY MORNING.

HAVING THE SNOW AND FREEZING RAIN SWITCH TO RAIN...EXCEPT THAT MAY
BE QUESTIONABLE FOR OUR FAR NW COUNTIES...SAY UNI ON NW IN SOUTHEAST
OHIO ON TUESDAY.  ALSO HUNG ONTO SOME FREEZING RAIN IN POCAHONTAS
COUNTY UNTIL AT LEAST MIDDAY OR EARLY AFTERNOON.

FOLLOWED HPC GUIDANCE FAIRLY CLOSE FOR REST OF THE EXTENDED...WITH
DRYING NOW ABLE TO MOVE IN WEDNESDAY...AS SOUTHEASTERN UPPER LEVEL
SYSTEM NOT STRONG ENOUGH TO THROW MOISTURE BACK N/NW.

DRY THURSDAY. WEAK FRONT PASSES ON FRIDAY.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
COLD FRONT CROSSES PKB/HTS WITHIN THE HOUR...CRW/CKB 7-8Z...AND
EKN/BKW APPROX 9Z.  SCT RW ARE PSBL...MAINLY ACROSS NRN TERMINALS
AHEAD OF THE FRONT.  BEHIND THE FRONT...DO NOT SEE MUCH ACTIVITY PER
UPSTREAM RADARS...HWVR WITH WEAK UPSLOPE ESTABLISHING EKN SHOULD SEE
MVFR SHSN.

VFR WX RULES MOST OF THE PD...MVFR CIGS SHOULD BE CONFINE TO
CKB/EKN/PKB THRU THE MRNG.  ALLOWED FOR A BRIEF PD OF MVFR CIGS AT
CRW/HTS/BKW DURING THE OVRNGT HRS.  CLEARING OCCURS FM S TO N MIDDAY
ON WITH CAVU TAKING HOLD BY 22Z AREAWIDE.

THE MAIN AVIATION HAZARD IS STRONG WEST WINDS.  ANY RW/SW COULD
YIELD WIND GUST OF 45KTS.  IN WAKE OF THE FRONT...GUSTS CONTINUE
AROUND 40KTS THRU THE DAY.  THEY FINALLY SUBSIDE THIS EVNG...BUT
SUSTAIN VALUES SHALL BE RIGHT AROUND 12KTS.

AVIATION OUTLOOK /AFTER 18Z SUNDAY/...
IFR PSBL IN SN AND FZRA MON NGT AND TUES MRNG.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ005>011-
     013>020-024>040-046-047.
OH...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ066-067-075-
     076-083>087.
KY...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VAZ003-004.

&&
Hazardous weather outlook, Feb 9, 4:30 PM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EST SAT FEB 9 2008

KYZ101>103-105-OHZ083-084-087-VAZ003-004-WVZ005-006-008-013>018-
024>029-033>037-100945-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-
430 PM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ACCUMULATING SNOW AND FREEZING RAIN WILL BE POSSIBLE WITH A WARM
FRONT MONDAY NIGHT INTO TUESDAY MORNING. ADVISORIES MAY BE
NEEDED. A WATCH OR WARNING COULD BE ISSUED IF HIGHER PRECIPITATION
AMOUNTS APPEAR LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-046-047-100945-
WEBSTER-POCAHONTAS-RANDOLPH-
430 PM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A WIND CHILL ADVISORY WILL LIKELY BE NEEDED FOR LATE SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT GIVEN FORECAST WIND CHILL VALUES
OF -10 TO -25 DEGREES.

ACCUMULATING SNOW AND FREEZING RAIN WILL BE POSSIBLE WITH A WARM
FRONT MONDAY NIGHT INTO TUESDAY MORNING. ADVISORIES MAY BE
NEEDED. A WATCH OR WARNING COULD BE ISSUED IF HIGHER PRECIPITATION
AMOUNTS APPEAR LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ085-086-WVZ007-100945-
MEIGS-GALLIA-MASON-
430 PM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WATER LEVELS ALONG THE OHIO RIVER REACHED CREST AT NEAR OR BELOW
FLOOD STAGE SUNDAY MORNING. A RIVER FLOOD ADVISORY REMAINS IN
EFFECT FOR MINOR WATER PROBLEMS ALONG PARTS OF THE OHIO
RIVER...THOUGH IT WILL LIKELY BE CANCELLED THIS EVENING OR
TONIGHT AS THE WATER LEVELS CONTINUE TO SLOWLY RECEDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ACCUMULATING SNOW AND FREEZING RAIN WILL BE POSSIBLE WITH A WARM
FRONT MONDAY NIGHT INTO TUESDAY MORNING. ADVISORIES MAY BE
NEEDED. A WATCH OR WARNING COULD BE ISSUED IF HIGHER PRECIPITATION
AMOUNTS APPEAR LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-WVZ009>011-019-020-030>032-039-040-100945-
PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
430 PM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A WIND CHILL ADVISORY MAY BE NEEDED FOR SUNDAY NIGHT GIVEN
FORECAST WIND CHILL VALUES OF -5 TO -15 DEGREES.

ACCUMULATING SNOW AND FREEZING RAIN WILL BE POSSIBLE WITH A WARM
FRONT MONDAY NIGHT INTO TUESDAY MORNING. ADVISORIES MAY BE
NEEDED. A WATCH OR WARNING COULD BE ISSUED IF HIGHER PRECIPITATION
AMOUNTS APPEAR LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in Ohio, 2008Wind Chill Advisories in West Virginia, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.